Q. I have irritability, anger, and mood disorder inspite of having medications. Why?

Answered by
Dr. Punya Mulky
and medically reviewed by Dr. Nithila A
Published on Aug 28, 2019

Hello doctor,

I am suffering from irritability, anger, and mood disorder. Now I am taking Qutan 25 once at night, but the improvement is not good. Please help.

Dr. Punya Mulky

Psychiatry
#

Hello,

Welcome to icliniq.com.

I understand it must be difficult for you. But it would be helpful if you could elaborate more about your irritability and anger, i.e., since how long you have had this problem. Do you get irritated due to some reason or nothing at all? Why exactly would you say you have a mood disorder? Is your mood too low or too happy? How are your sleep and appetite been? Do you have any other medical illnesses along with this?

You are taking Qutan 25 mg. Has it been prescribed for you or you have started on your own? With this dose of Qutan, you may sleep better and feel less anxious. But it is not sufficient for your irritability and anger. Please let me know the details of your problem to help you better.

Thank you doctor,

I have irritability and depressed mood from last one year. I get irritated over every small issue for almost no reasons. At times my mood remains happy, but at frequently it becomes irritated. I get to sleep only when I get medicine. I am diabetic my HbA1C was seven last month, and PP is 220. A local physician prescribed Qutan. I have an appetite problem, indigestion and I have dysentery in every 15 to 20 days. I have weakness and sweating in the mornings.

Dr. Punya Mulky

Psychiatry
#

Hello,

Welcome back to icliniq.com.

You can consider stepping up Qutan to 50 mg and start with tablet Mirtaz 7.5 mg (Mirtazapine) in the night. It will help you with your mood, appetite, and sleep. You should meet a psychiatrist or a psychologist in person as you may need therapy. Individual incidents of your anger and irritability and what lead to them need to be probed into. You will also need help working on how to improve your coping skills. Even if you are using any substance, please cut down on it. Try and maintain good sleep hygiene, balanced diet, and engage in physical activity as well. I hope this helps.

Also Read Answers From:

Related Questions & Answers


Why is there no libido even after stoppage of Risperdal?

Query: Hello doctor, I am a 33-year-old male with height 180 cm, and weight 85 kg. I always been healthy. I do not have symptoms of depressions. I took Risperdal to treat minor vocal tics, and I have OCD. Now I have been off Risperdal for five months and still no libido, no sex drive. I searched for post-...  Read Full >>


Dr. Raveendran Sr
Sexologist

Answer: Hello, Welcome to icliniq.com. The drug you used Risperdal contains Risperidone an atypical antipsychotics and it has an effect on libido, but it will wear off when you stop taking medicine. So we need to find other reason causing low libido such as, 1. Decreased sensation in your penis. 2. ...  Read Full

Is it good to take Risperidone for a long time for hallucination?

Query: Hi doctor, My brother had five to six episodes of hallucinations, and he takes Risperidone 2 mg for one year. Is it safe to take this medicine for such a long time? Can psychosis come back after stopping the medication? What are the side effects?  Read Full >>


Answer: Hi, Welcome to icliniq.com. Antipsychotics are usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psychosis...  Read Full

Does the adverse effects of Seroquel make the time of my derealization last longer?

Query: Hello doctor,I have been using an antidepressant for the last two to three years. About two months ago, I received very exciting news that I had been waiting for a long time. After a short while, I had panic attacks one after another. I asked a doctor and learned that the things I was experiencing w...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Seroquel is Quetiapine and is an antipsychotic drug, but the drug is also used in mood disorders like bipolar disorder or resistant depression. The drug does not make a person schizophrenic. A lot of psychiatrists use this drug as augmentation therapy for depression ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.